Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 233, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 4, 2016, 1:10 PM CDT for 4 counties in Kentucky. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2016, 1:10 PM CDT (18:10 UTC)
- Expired
- Jul 4, 2016, 1:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barren County, KY, Edmonson County, KY, Hart County, KY, Warren County, KY
The radar
The Nashville radar (KOHX), 89 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 1:12 PM CDT | TSTM WND DMG | Smiths Grove, KY | 2 TREES DOWN NEAR SMITHS GROVE. 1 ON OTTER GAP ROAD AND 1 ON HYDRO PONDSVILLE ROAD. |
| Jul 4, 1:19 PM CDT | TSTM WND DMG | 2 W Mammoth Cave, KY | A COUPLE OF TREES WERE REPORTED DOWN IN MAMMOTH CAVE NATIONAL PARK. |
| Jul 4, 1:44 PM CDT | TSTM WND DMG | 1 Ssw Uno, KY | TREES DOWN IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
078
WUUS53 KLMK 041810
SVRLMK
KYC009-061-099-227-041845-
/O.NEW.KLMK.SV.W.0233.160704T1810Z-160704T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
110 PM CDT MON JUL 4 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN HART COUNTY IN CENTRAL KENTUCKY...
NORTHWESTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 145 PM CDT
* AT 110 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
PLUM SPRINGS...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GLASGOW...MUNFORDVILLE...BROWNSVILLE...HORSE CAVE...CAVE CITY...SMITHS
GROVE...PARK CITY...OAKLAND...HAYS AND RAILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3689 8628 3708 8625 3723 8629 3731 8578
3699 8588 3694 8612 3693 8614 3692 8617
3693 8616 3693 8617 3692 8619 3693 8620
3691 8621 3691 8622 3690 8624
TIME...MOT...LOC 1810Z 249DEG 42KT 3705 8624
HAIL...<.75IN
WIND...60MPH
$$
SCHOETTMER2 follow-up statements
862
WWUS53 KLMK 041831
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
131 PM CDT MON JUL 4 2016
KYC227-041841-
/O.CAN.KLMK.SV.W.0233.000000T0000Z-160704T1845Z/
WARREN KY-
131 PM CDT MON JUL 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WARREN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTH CENTRAL KENTUCKY.
LAT...LON 3711 8610 3725 8617 3731 8578 3699 8588
3693 8617
TIME...MOT...LOC 1831Z 249DEG 42KT 3714 8595
$$
KYC009-061-099-041845-
/O.CON.KLMK.SV.W.0233.000000T0000Z-160704T1845Z/
HART KY-BARREN KY-EDMONSON KY-
131 PM CDT MON JUL 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHWESTERN HART...NORTHWESTERN BARREN AND SOUTHEASTERN EDMONSON
COUNTIES...
AT 131 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
MUNFORDVILLE...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GLASGOW...MUNFORDVILLE...HORSE CAVE...CAVE CITY...PARK CITY...RAILTON...
ROWLETTS...STOCKHOLM...MERRY OAKS AND GOODNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3711 8610 3725 8617 3731 8578 3699 8588
3693 8617
TIME...MOT...LOC 1831Z 249DEG 42KT 3714 8595
HAIL...<.75IN
WIND...60MPH
$$
SCHOETTMER811
WWUS53 KLMK 041841
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
141 PM CDT MON JUL 4 2016
KYC009-061-099-041851-
/O.EXP.KLMK.SV.W.0233.000000T0000Z-160704T1845Z/
HART KY-BARREN KY-EDMONSON KY-
141 PM CDT MON JUL 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HART...
NORTHWESTERN BARREN AND SOUTHEASTERN EDMONSON COUNTIES WILL EXPIRE AT
145 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTH CENTRAL KENTUCKY.
LAT...LON 3711 8610 3725 8617 3731 8578 3699 8588
3693 8617
TIME...MOT...LOC 1840Z 249DEG 42KT 3714 8595
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:38 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 4, 12:38 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
138 PM EDT MON JUL 4 2016
...Updated Aviation Discussion...
...Forecast Update...
Issued at 1040 AM EDT Mon Jul 4 2016
Parade of MCVs is shaping up with one paralleling I-70 from east-
central Illinois into west-central Indiana, and another swirl
evident over the Missouri Bootheel. Precip shield associated with
the lead disturbance currently affecting southern Indiana and
central Kentucky, with the strongest convection paralleling the Ohio
River from Clark County in Indiana down to Ohio County. This precip
is moving into areas that got some of the heavier rains last night,
so will watch closely for potential flooding problems. We seem to be
getting by with Flood Advisories as these rains affected some areas
of southern Indiana this morning.
That being said, with this precip moving through, and another wave
likely to generate additional precip this afternoon, we will likely
need a quick trigger on potential Flash Flood Warnings.
Yesterday's rains have knocked 1-hr Flash Flood Guidance to 1.5
inches or less in many spots, and that won't be hard to reach in
some of the stronger storms today. Will freshen up the Flash Flood
Watch but otherwise leave it as is. Extent of the ongoing precip will
limit our ability to destabilize, so severe potential is not looking
as great this afternoon. However given the very moist environment,
precip loading will be enough to generate locally damaging winds in
areas that get even the most marginal instability.
.SHORT TERM (Now through Tuesday)...
Issued at 300 AM EDT Mon Jul 4 2016
...STRONG TO SEVERE THUNDERSTORMS WITH TORRENTIAL RAINFALL EXPECTED
TODAY AND INTO TONIGHT...
...FLASH FLOOD WATCH EXPANDED TO COVER ENTIRE WFO LMK FORECAST AREA
AND EXTENDED IN TIME UNTIL TUESDAY MORNING...
East-west oriented line of convection continues to train across
southern Kentucky this morning. The storms have been rather
progressive in their movement to the east, but light to moderate
rainfall will continue across our far southern KY counties along the
KY/TN border for the next several hours. Further north, convection
has been rather sparse as the area it is in an area of subsidence in
the wake of the perturbation that moved through last evening. This
lull in precipitation will be short lived as additional convection
associated with the low-level jet pushes into western KY this
morning and will start to affect our western counties in the next
few hours. Temperatures remain rather mild this morning with most
locations in the lower 70s. A few upper 60s were noted over our far
northern Bluegrass counties.
For today and tonight, decaying quasi-stationary frontal boundary
draped across the region is expected to further weaken while
shifting to the north. This will effectively put the region solidly
in the warm sector. Broad low-level moisture characterized by low-
mid 70 dewpoints will be well established across the region. Model
proximity soundings show large warm cloud depths and perceptible
water values well over 2 inches across the area. The model guidance
suggests that another weakening/sheared out mid-level perturbation
will move across the region today sparking another round of
convection with torrential rainfall. Convection should intensify
throughout the day as diabatic heating increases...especially across
southern KY where a lesser amount of cloudiness may be found this
afternoon.
Overall environmental shear profiles are not as strong as what we
saw on Sunday. However, 40-45kts of of mid-high level flow within
the progressive scheme will sustained updrafts with any convection
that develops. Convective scheme looks to be multi-cellular
clusters...probably several in number moving across the region.
Given the overall moist profiles, the storms will likely become
precipitation loaded and as convective cores collapse will produce
scattered damaging wind gusts. Convection will likely diminish in
intensity late tonight as the boundary layer stabilizes and the mid-
level perturbations head on off to the east.
QPF amounts will be rather impressive again today as storms will
have adequate moisture to work with. Widespread amounts of 2-3
inches with locally higher amounts will be possible across the
region. For this reason, the Flash Flood Watch has been expanded to
cover the entire forecast area and has been extended in time through
the overnight period tonight. For more details, see the hydrology
section below.
Temperatures today will feature another gradient with upper 70s to
the lower 80s in the north with mid-upper 80s across the south. The
gradient may not be all that uniform however as pockets of clearing
may develop. Within those pockets, strong insolation could allow
temps to rise into the upper 80s to the lower 90s. Overnight lows
tonight will remain mild with lows in the 70s.
For Tuesday, mid-level heights will attempt to rise a bit across the
region as mid-level ridge to the south attempts to expand to the
north. Latest round of model data suggests that iso-sct storms will
be possible...but mainly focused across southern KY. High will be
tempered by clouds but highs should warm into the mid-upper 80s.
.LONG TERM (Tuesday Night through Sunday)...
Issued at 306 AM EDT Mon Jul 4 2016
In the long term, the synoptic pattern across NOAM is forecast to
remain quite zonal across the mid-latitudes with a more amplified
pattern across the higher latitudes across Canada. Mid-level ridge
across the southern latitude will attempt to raise heights across
the region through the period. However, the progressive westerly
flow aloft will likely keep the ridge from building too far
northward this week. Instead, we're likely to remain on the
northern edge of the mid-level ridge and several perturbations
within the flow will likely impact the region in the mid-late week
time frame. Temporal timing in this time period with these
perturbations will remain rather poor as the models will struggle
with the individual disturbances moving within the flow. As it
stands now, it appears that higher chances of precipitation look in
the offing for Thursday and into Friday.
The flow pattern looks to become more amplified by late week as
significant troughing looks to develop across the western CONUS and
a corresponding ridge develops in the nation's mid-section. This
will allow heights to fall across the eastern CONUS and another
frontal boundary will head for the region as we get toward the
weekend. This will further result in more convective chances as the
boundary sags through the region. Main forecast challenge here is
whether the boundary clears the region or hangs up once again. Given
the pattern over the last few weeks and taking into account global
teleconnection patterns, it is more likely that the pattern will de-
amplify again with additional perturbations rolling through the
region by late in the weekend and into next week. The net result
here is that while temperatures will be seasonal, precipitation is
likely to average above normal through the period.
Daily highs will warm into the upper 80s to near 90, with overnight
lows in the lower 70s. Dewpoints through the week will remain
elevated and that could push daily afternoon heat indices near 100
at times.
&&
.AVIATION (18Z TAF Update)...
Issued at 138 PM EDT Mon Jul 4 2016
Rounds of showers and storms will continue to affect the TAF sites
through this afternoon and at least early evening as a steady plume
of moisture rides up the Ohio Valley from the SW. Precipitation is
focusing along a stalled frontal boundary, so repeated and
occasionally intense rainfall is expected. VIS could drop into the 1
to 2 mile range for brief periods in any T-storm, along with wind
gusts in the 40-50 mph range. Have included the best expected timing
for storms at each terminal, with lulls in between.
Precipitation coverage/intensity should diminish this evening, with
lower ceilings and some visibility restrictions possible. Will be
optimistic with cig/vis recovery by mid morning on Tuesday, however
low clouds may linger into the early afternoon if they become well
established overnight.
&&
.LMK Watches/Warnings/Advisories...
KY...Flash Flood Watch through Tuesday morning for KYZ023>043-045>049-
053>057-061>067-070>078-081-082.
IN...Flash Flood Watch through Tuesday morning for INZ076>079-083-084-
089>092.
&&
Update.........RAS
Short Term.....MJ
Long Term......MJ
Aviation.......BJSHazardous weather outlook, Jul 4, 2:25 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 325 AM EDT MON JUL 4 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050730- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 325 AM EDT MON JUL 4 2016 /225 AM CDT MON JUL 4 2016/ ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA TODAY. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER HAZARD. IN ADDITION...TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THE STORMS. THIS HEAVY RAINFALL COMBINED WITH THE HEAVY RAINFALL ON SUNDAY WILL POSE A RISK OF LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EACH DAY THROUGH THE END OF THE WEEK AS SEVERAL DISTURBANCES MOVE THROUGH A WARM, MOIST ATMOSPHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJ
In the hours before
Special weather statement, Jul 4, 11:56 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1256 PM EDT MON JUL 4 2016
KYZ040-041-047-048-057-041730-
MERCER-WOODFORD-FAYETTE-MADISON-JESSAMINE-
1256 PM EDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAYETTE...NORTHWESTERN
MADISON...JESSAMINE...SOUTHERN WOODFORD AND NORTHEASTERN MERCER
COUNTIES...
AT 1256 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF
HARRODSBURG...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...NICHOLASVILLE...FAYETTE MALL...VETERANS PARK...CADENTOWN...U K
ARBORETUM...CHEVY CHASE...WILMORE...KEENE AND ATHENS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3782 8432 3782 8468 3783 8468 3782 8470
3782 8485 3792 8491 3807 8436 3792 8434
3791 8435 3791 8434 3790 8435 3789 8433
TIME...MOT...LOC 1656Z 262DEG 32KT 3788 8482
SCHOETTMERSpecial weather statement, Jul 4, 12:24 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1224 PM CDT MON JUL 4 2016
KYZ027-061-062-041800-
BUTLER-EDMONSON-GRAYSON-
1224 PM CDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL GRAYSON...
NORTHEASTERN BUTLER AND NORTHWESTERN EDMONSON COUNTIES...
AT 1224 PM CDT...A STRONG THUNDERSTORM WAS OVER MORGANTOWN...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORGANTOWN...CASEY...LEE...WOODBURY...MONFORD...FLENER...ABERDEEN...
BROOKLYN...HULDEVILLE AND WELCHS CREEK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3725 8676 3741 8648 3723 8630 3718 8649
3719 8650 3719 8652 3718 8654 3718 8656
3719 8657 3718 8658 3718 8662 3717 8662
3717 8661 3715 8661 3714 8667
TIME...MOT...LOC 1724Z 247DEG 27KT 3721 8665
ZTSpecial weather statement, Jul 4, 12:28 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1228 PM CDT MON JUL 4 2016 KYZ061-070-071-041800- BUTLER-WARREN-LOGAN- 1228 PM CDT MON JUL 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN... NORTHEASTERN LOGAN AND SOUTH CENTRAL BUTLER COUNTIES... AT 1228 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES NORTH OF RUSSELLVILLE...MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOWLING GREEN...ANDERSON...BLUE LEVEL...COOPERSTOWN...BUFFALO FORK... CHANDLERS CHAPEL...GASPER...BENLEO...HADLEY AND HOMER. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3687 8688 3703 8694 3714 8653 3698 8645 TIME...MOT...LOC 1728Z 250DEG 34KT 3697 8683 ZT
Local storm report, Jul 4, 12:42 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
142 PM EDT MON JUL 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM TSTM WND DMG 2 SW GLENSBORO 37.98N 85.09W
07/04/2016 ANDERSON KY TRAINED SPOTTER
STRUCTURE AND TREE DAMAGE... PUBLIC REPORT
RELAYED BY SPOTTER.
&&
RASLocal storm report, Jul 4, 12:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
152 PM EDT MON JUL 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM TSTM WND DMG 4 W LEXINGTON 38.04N 84.54W
07/04/2016 FAYETTE KY BROADCAST MEDIA
SEVERAL REPORTS OF LARGE TREES DOWN...
APPOMATTOX DRIVE...WOLF RUN RD...AND RED
MILE ROAD. .
&&
RASLocal storm report, Jul 4, 1:09 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
209 PM EDT MON JUL 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG 2 S VERSAILLES 38.02N 84.72W
07/04/2016 WOODFORD KY TRAINED SPOTTER
SEVERAL TREES DOWN AND BLOCKING ROADWAY ON
KY 33.
&&
TTThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:01 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Ohio | 29 min |
| Jul 3, 7:11 PM CDT | Areal Flood Advisory | LMK | Hardin, Meade | 2 hr |
| Jul 3, 7:25 PM CDT | Special Weather Statement | LMK | Bullitt | 35 min |
| Jul 3, 7:27 PM CDT | Tornado Warning | LMK | Breckinridge, Hardin | 18 min |
| Jul 3, 7:48 PM CDT | Special Weather Statement | LMK | Grayson | 27 min |
| Jul 3, 7:59 PM CDT | Special Weather Statement | LMK | Nelson | 46 min |
| Jul 3, 8:15 PM CDT | Special Weather Statement | LMK | Hardin, Hart, Larue | 30 min |
| Jul 3, 8:26 PM CDT | Special Weather Statement | LMK | Washington | 34 min |
| Jul 3, 9:02 PM CDT | Special Weather Statement | LMK | Mercer, Washington | 43 min |
| Jul 3, 9:21 PM CDT | Special Weather Statement | LMK | Taylor | 24 min |
| Jul 3, 9:42 PM CDT | Special Weather Statement | LMK | Warren | 33 min |
| Jul 4, 8:43 AM CDT | Areal Flood Advisory | LMK | Meade | 6 hr |
| Jul 4, 10:19 AM CDT | Special Weather Statement | LMK | Grayson | 26 min |
| Jul 4, 11:19 AM CDT | Special Weather Statement | LMK | Anderson, Woodford | 26 min |
| Jul 4, 11:24 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Jessamine, Woodford | 36 min |
| Jul 4, 11:52 AM CDT | Special Weather Statement | LMK | Fayette | 23 min |
| Jul 4, 11:56 AM CDT | Special Weather Statement | LMK | Fayette, Jessamine | 34 min |
| Jul 4, 12:06 PM CDT | Areal Flood Advisory | LMK | Hart, Larue | 6 hr |
| Jul 4, 12:11 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Nicholas | 34 min |
| Jul 4, 12:24 PM CDT | Special Weather Statement | LMK | Butler | 36 min |
| Jul 4, 12:28 PM CDT | Special Weather Statement | LMK | Butler | 32 min |
| Jul 4, 12:44 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 31 min |
| Jul 4, 12:53 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson | 37 min |
| Jul 4, 1:09 PM CDT | Areal Flood Advisory | LMK | Butler, Edmonson, Grayson, Hart, Warren | 66 min |
| Jul 4, 1:15 PM CDT | Special Weather Statement | LMK | Hart | 30 min |
| Jul 4, 1:20 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Edmonson, Logan, Simpson, Warren | 25 min |
| Jul 4, 1:44 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Metcalfe, Warren | 31 min |
| Jul 4, 1:49 PM CDT | Special Weather Statement | LMK | Hart | 26 min |
| Jul 4, 1:50 PM CDT | Special Weather Statement | LMK | Green | 25 min |
| Jul 4, 2:00 PM CDT | Special Weather Statement | LMK | Logan | 30 min |
| Jul 4, 2:05 PM CDT | Special Weather Statement | LMK | Allen, Monroe | 25 min |
| Jul 4, 2:07 PM CDT | Areal Flood Advisory | LMK | Barren, Green, Hart, Metcalfe | 53 min |
| Jul 4, 2:10 PM CDT | Special Weather Statement | LMK | Green, Taylor | 35 min |
| Jul 4, 2:16 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Green, Taylor | 29 min |
| Jul 4, 2:27 PM CDT | Tornado Warning | LMK | Adair, Taylor | 18 min |
| Jul 4, 2:30 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion, Taylor | 30 min |
| Jul 4, 2:36 PM CDT | Areal Flood Advisory | LMK | Adair, Green, Metcalfe, Taylor | 114 min |
| Jul 4, 2:39 PM CDT | Special Weather Statement | LMK | Adair, Clinton, Cumberland, Russell | 2 hr |
| Jul 4, 2:41 PM CDT | Tornado Warning | LMK | Adair, Casey | 19 min |
| Jul 4, 2:54 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln, Russell | 51 min |
| Jul 4, 2:56 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Lincoln | 34 min |
| Jul 4, 3:24 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln, Madison | 36 min |
| Jul 4, 4:05 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.